Alert archive / Florida / Coastal Flood Statements in 2016

Coastal Flood Statement 6, NWS Key West, FL

October 14, 2016Monroe County, Florida

NWS Key West, FL issued this coastal flood statement at Oct 14, 2016, 7:39 AM EDT for Monroe County, Florida. It was in force for 21 hr.

The area

The counties it named.

The facts

Issued
Oct 14, 2016, 7:39 AM EDT (11:39 UTC)
Expired
Oct 15, 2016, 4:16 AM EDT
In force
21 hr
Issued by
NWS Key West, FL

County Monroe County, FL

The radar

The Miami radar (KAMX), 51 km from the middle of the area, began a volume at 11:36 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Miami, FL (KMFL), launched 00:00Z, 11.7 hours before the alert went out and 69 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Miami, FL at 00:00Z on 2016-10-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 721 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Miami, FL at 00:00Z on 2016-10-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -33 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
721 J/kg
Mixed-layer CIN
-18 J/kg
Mixed-layer LCL
820 m above ground
0-6 km bulk shear
9 kt
0-1 km storm-relative helicity
-33 m²/s²
0-3 km storm-relative helicity
97 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

584 
WHUS42 KKEY 141139
CFWKEY

COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE KEY WEST FL
739 AM EDT FRI OCT 14 2016

FLZ076>078-150000-
/O.NEW.KKEY.CF.S.0006.161014T1139Z-161015T0000Z/
MONROE UPPER KEYS-MONROE MIDDLE KEYS-MONROE LOWER KEYS-
739 AM EDT FRI OCT 14 2016

...MINOR COASTAL FLOODING OF LOW-LYING AREAS POSSIBLE TODAY...

* COASTAL FLOODING...WATER LEVELS AROUND THE FLORIDA KEYS WILL BE
  SEASONABLY HIGH THIS MORNING AND TONIGHT...WITH MINOR COASTAL
  FLOODING OF LOW- LYING AREAS POSSIBLE...ESPECIALLY AROUND HIGH
  TIDE.

* TIMING...WATER LEVELS WILL PEAK AROUND HIGH TIDE THIS MORNING
  BETWEEN ABOUT 800 AM AND 1100 AM...AND AGAIN TONIGHT BETWEEN ABOUT
  800 PM AND 1100 PM. WATER LEVELS LIKELY WILL REMAIN ELEVATED ALONG
  THE EASTERN SHORES OF FLORIDA BAY...INCLUDING BARNES...
  BLACKWATER...AND BUTTONWOOD SOUNDS.

* IMPACTS...MINOR SALTWATER FLOODING OF LOW-LYING STREETS AND LOTS IS
  POSSIBLE. SOME STORM DRAINS MAY OVERFLOW...AND SOME DOCKS AND
  SEAWALLS MAY BE OVERTOPPED.

PLEASE REPORT ANY COASTAL FLOODING TO YOUR FLORIDA KEYS NATIONAL
WEATHER SERVICE AT 305-295-1316 EXTENSION 3. YOU MAY ALSO PROVIDE
REPORTS AND PICTURES VIA SOCIAL MEDIA. FIND US AT NWSKEYWEST ON
TWITTER AND FACEBOOK.

$$

CLR
2 follow-up statements
761 
WHUS42 KKEY 142311
CFWKEY

COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE KEY WEST FL
711 PM EDT FRI OCT 14 2016

FLZ076>078-151000-
/O.EXT.KKEY.CF.S.0006.000000T0000Z-161015T1000Z/
MONROE UPPER KEYS-MONROE MIDDLE KEYS-MONROE LOWER KEYS-
711 PM EDT FRI OCT 14 2016

...MINOR COASTAL FLOODING OF LOW-LYING AREAS TONIGHT...

* COASTAL FLOODING...WATER LEVELS THROUGHOUT THE FLORIDA KEYS WILL
  BE HIGH TONIGHT...WITH MINOR COASTAL FLOODING OF LOW-LYING AREAS
  OCCURRING...ESPECIALLY AROUND THE TIMES OF HIGH TIDE.

* TIMING...WATER LEVELS WILL PEAK AROUND THE TIMES OF HIGH TIDE
  TONIGHT...BETWEEN ABOUT 800 PM AND 1100 PM. WATER LEVELS WILL
  LIKELY REMAIN ELEVATED ALONG THE EASTERN SHORE OF FLORIDA
  BAY...INCLUDING BARNES...BLACKWATER...AND BUTTONWOOD SOUNDS THIS
  WEEKEND.

* IMPACTS...MINOR SALTWATER FLOODING OF LOW-LYING STREETS AND LOTS IS
  LIKELY. SOME STORM DRAINS MAY OVERFLOW...AND SOME DOCKS AND
  SEAWALLS MAY BE OVERTOPPED.

PLEASE REPORT ANY COASTAL FLOODING TO YOUR FLORIDA KEYS NATIONAL
WEATHER SERVICE AT 305-295-1316 EXTENSION 3. YOU MAY ALSO PROVIDE
REPORTS AND PICTURES VIA SOCIAL MEDIA. FIND US AT NWSKEYWEST ON
TWITTER AND FACEBOOK.

$$
BS
052 
WHUS42 KKEY 150816
CFWKEY

COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE KEY WEST FL
416 AM EDT SAT OCT 15 2016

FLZ076-151630-
/O.CAN.KKEY.CF.S.0006.000000T0000Z-161015T1000Z/
/O.NEW.KKEY.CF.Y.0003.161015T0816Z-161016T0300Z/
MONROE UPPER KEYS-
416 AM EDT SAT OCT 15 2016

...MINOR COASTAL FLOODING OF LOW-LYING AREAS IN THE UPPER KEYS THROUGH
   AT LEAST TONIGHT...

* COASTAL FLOODING...WATER LEVELS IN UPPER FLORIDA KEYS WILL BE HIGH
  TODAY AND TONIGHT...WITH MINOR COASTAL FLOODING OF LOW-LYING AREAS
  OCCURRING...ESPECIALLY AROUND THE TIMES OF HIGH TIDE.

* TIMING...WATER LEVELS WILL PEAK AROUND THE TIMES OF HIGH TIDE THIS
  MORNING...BETWEEN ABOUT 800 AM AND NOON AND AGAIN BETWEEN 8 PM AND
  MIDNIGHT. WATER LEVELS WILL REMAIN ELEVATED ALONG THE EASTERN
  SHORE OF FLORIDA BAY...INCLUDING BARNES...BLACKWATER...AND
  BUTTONWOOD SOUNDS.

* IMPACTS...MINOR SALTWATER FLOODING OF LOW-LYING STREETS AND LOTS IS
  LIKELY. SOME STORM DRAINS MAY OVERFLOW...AND SOME DOCKS AND
  SEAWALLS MAY BE OVERTOPPED.

PLEASE REPORT ANY COASTAL FLOODING TO YOUR FLORIDA KEYS NATIONAL
WEATHER SERVICE AT 305-295-1316 EXTENSION 3. YOU MAY ALSO PROVIDE
REPORTS AND PICTURES VIA SOCIAL MEDIA. FIND US AT NWSKEYWEST ON
TWITTER AND FACEBOOK.

$$

FLZ077-078-150930-
/O.CAN.KKEY.CF.S.0006.000000T0000Z-161015T1000Z/
MONROE MIDDLE KEYS-MONROE LOWER KEYS-
416 AM EDT SAT OCT 15 2016


$$
APA

What forecasters said that day

The local office's own words before this coastal flood statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Key West, FL wrote its last area forecast discussion before this coastal flood statement went out at Oct 14, 4:52 AM EDT, 2 hours 47 minutes earlier.

Area forecast discussion, Oct 14, 4:52 AM EDT, 2 hours 47 minutes before
Area Forecast Discussion
National Weather Service Key West FL
452 AM EDT Fri Oct 14 2016

.DISCUSSION...
.CURRENTLY...
Skies are partly to mostly cloudy with temperatures in the upper 70s
to near 80 degrees along the island chain. Meanwhile, local radars
are detecting widely scattered showers on the coastal waters south of
the Florida Keys. Surface wise, a large continental region of high
pressure is covering all of the eastern United States with a ridge
reaching down the Florida peninsula. On our marine district, winds
are northeast to east at 15 to 20 knots except near 20 knots and
gusty on the Florida Straits.

.SHORT TERM...(Today through Sunday night)
A massive continental area of surface high pressure centered over
the northeast United States will weaken and sag into the mid
Atlantic region, resulting in a decreasing low level northeast to
east flow. So despite plenty of moisture, a decoupled wind regime
will predominate through this weekend.

&&

.LONG TERM...(Monday through Thursday)
Medium range guidance depicts a deepening cyclonic flow setting up
over the extreme Southeast United States and the eastern Gulf of
Mexico, resulting in a deep, veering and organized flow. With that
said, timing, location and intensity remains quite uncertain, hence,
will only increase pops from isolated to low chance until confidence
increases.

&&

.MARINE...
A Small Craft Advisory will remain in effect the Florida Straits,
the outer waters of Mainland Monroe and the waters in and around Dry
Tortugas. Moderate to fresh winds will persist tonight through most
of this weekend, before winds possibly increase again by late Sunday
and Sunday night when an advisory may be required again.

&&

.AVIATION...
Today, Occasional VFR cigs will continue with a few-scattered cloud
bases aoa FL020, scattered aoa FL040-060 AGL & sct to bkn @ FL080-
100. Short duration MVFR/IFR cigs and/or surface visibility are
possible in any showers that manage to affect either or both the
KEYW and/or the KMTH Int't terminals. Amendments will be issued as
necessary. Surface winds will average from 040-050 degrees AOA 10-12
knots with gusts between 15 and 20 knots...increasing to 12 to 14
knots with gusts around 20 knot after 14 or 15 Zulu.

&&

.PRELIMINARY POINT TEMPS/POPS...
Key West 86 78 86 77 / 20 30 30 30
Marathon 86 78 86 77 / 20 30 30 30

&&

.KEY WATCHES/WARNINGS/ADVISORIES...
FL...None.
GM...Small Craft Advisory for GMZ033-034-042>044-052>055-072>075.

&&

Public/Marine/Fire...APA
Aviation/Nowcasts....Futterman

Visit us on the web at weather.gov/key

Follow us on Facebook and Twitter at:
www.facebook.com/nwskeywest
www.twitter.com/nwskeywest
Hazardous weather outlook, Oct 14, 5:50 AM EDT, 1 hour 49 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE KEY WEST FL
550 AM EDT FRI OCT 14 2016

FLZ076>078-GMZ031>035-042>044-052>055-072>075-151000-
MONROE UPPER KEYS-MONROE MIDDLE KEYS-MONROE LOWER KEYS-
FLORIDA BAY INCLUDING BARNES SOUND, BLACKWATER SOUND, AND
BUTTONWOOD SOUND-
BAYSIDE AND GULF SIDE FROM CRAIG KEY TO WEST END OF SEVEN MILE
BRIDGE-
GULF WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE 20 TO 60 NM OUT
AND BEYOND 5 FATHOMS-
GULF OF MEXICO INCLUDING DRY TORTUGAS AND REBECCA SHOAL CHANNEL-
GULF OF MEXICO FROM WEST END OF SEVEN MILE BRIDGE TO HALFMOON
SHOAL OUT TO 5 FATHOMS-
HAWK CHANNEL FROM OCEAN REEF TO CRAIG KEY OUT TO THE REEF-
HAWK CHANNEL FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE OUT
TO THE REEF-
HAWK CHANNEL FROM WEST END OF SEVEN MILE BRIDGE TO HALFMOON SHOAL
OUT TO THE REEF-
STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY OUT 20 NM-
STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE
BRIDGE OUT 20 NM-
STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF
HALFMOON SHOAL OUT 20 NM-
STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY
TORTUGAS OUT 20 NM-
STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY 20 TO 60 NM OUT-
STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE
BRIDGE 20 TO 60 NM OUT-
STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF
HALFMOON SHOAL 20 TO 60 NM OUT-
STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY
TORTUGAS 20 TO 60 NM OUT-
550 AM EDT FRI OCT 14 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE FLORIDA KEYS AND
ADJACENT COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT

A SMALL CRAFT ADVISORY IS IN EFFECT FOR THE EXTREME SOUTHEASTERN
GULF OF MEXICO...HAWK CHANNEL...AND THE STRAITS OF FLORIDA FROM OCEAN
REEF THROUGH DRY TORTUGAS..NORTHEAST WINDS NEAR 20 KNOTS ARE
EXPECTED...WITH SEAS UP TO SEVEN FEET IN THE GULF STREAM.

A SMALL CRAFT ADVISORY MAY BE REQUIRED TONIGHT ON THESE WATERS AS
WELL.

OTHERWISE...A FEW THUNDERSTORMS MAY DEVELOP OVER THE STRAITS OF
FLORIDA TODAY AND TONIGHT. THE PRIMARY THUNDERSTORM HAZARDS WOULD BE
LIGHTNING STRIKES.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

A SMALL CRAFT ADVISORY MAY BE REQUIRED FOR THE FLORIDA STRAITS AND
THE GULF WATERS ON SUNDAY NIGHT AND MONDAY.

OTHERWISE...ISOLATED THUNDERSTORMS ARE POSSIBLE ACROSS THE FLORIDA
KEYS AND ADJACENT COASTAL WATERS SATURDAY THROUGH THURSDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

APA

Nearby

Coastal Flood Statements in Florida, 2016Every coastal flood statement in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.